# SDR CA960115101

- Difficulty date: January 11, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 172M
- System (JASC): 2730 · Elevator Control System
- Part: Control Cable
- Part number: 0510105291
- Condition: Frayed
- Location: Elev Aft Pulley
- Part time: 4,458 hours
- Component: Cessna, 0510105291
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)DURING THE PREFLIGHT INSPECTION THE PILOT MOVED THE ELEVATOR AND HEARD A RUBBING NOISE AGAINST THE SKIN. INSPECTION REVEALED THE UPPER ELEVATOR CABLE WAS SEVERELY FRAYED AT THE AFT PULLEY LOCATION. TH E PULLEY WAS FOUND TO MOVE FREELY BUT HAD A SLIGHT GROOVE. A TIMELY AND THOROUGH PREFLIGHT MAY HAVE PREVENTED AN ACCIDENT.
